| Model Number |
OJR414 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
Event or Problem Description
A distributor in south africa on behalf of a healthcare facility reported that the tubing of an ojr414 optiflow junior 2 nasal cannula was found detached at the connector (swivel grip) during use.There were no reported patient consequences.
Additional Manufacturer Narrative
(b)(6).Method: the subject device, ojr414 optiflow junior 2 nasal cannula was returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the evaluation of the returned device, information and photography provided by the healthcare facility, and our knowledge of the product.Results: visual inspection of the returned device confirmed that one of the tubes was detached from the connector end (swivel grip).Conclusion: based on the evaluation of the returned device and our knowledge of the product, it is most likely that the reported event resulted from the cannula being subjected to excessive force.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch quarantined for further investigation.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior 2 nasal cannula.They also state the following: - appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm or death).- do not wrap, insulate, stretch or crush the tubing as this may impair the performance of this product or compromise safety (including potentially causing patient harm).- ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.
Event or Problem Description
A distributor in south africa on behalf of a healthcare facility reported that the tubing of two ojr414 optiflow junior 2 nasal cannulas were found detached at the connector end (swivel grip).There were no reported patient consequences.